fadedbear92 said:Are you talking about Adderall? It doesn't hit everyone the same way—some people stay at the same weight, some gain it, and others actually lose it.
Anyway, the main thing is watching if the med actually makes you hungry. If it does, you really have to watch what you’re putting in your mouth. For me, it's not even the ADs that make me gain weight—it's whenever they switch me over to an AP. That's when I absolutely lose it on sweets and bread. I always mess up. Then I have to go on this super strict diet just to drop everything back off, and after that, I try to be careful about how much and what I eat.
I can usually hold my weight for pretty long, like 2 or 3 years. At least until the next time things go sideways and they put me on a new AP.
You've just gotta avoid sugar and bread.
I've been doing acupuncture to help with the hunger pangs, and now that I'm on Seroquel along with a diet, I've actually lost a few pounds, though I still have a ways to go.
Bottom line is, you can lose the weight.
The one thing I could NEVER lose weight on was Zyprexa. It's a great med, seriously, but you end up eating like a dinosaur. You feel like you could eat all day long.
With Prozac, you can't even eat.